Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 80, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2021, 3:30 AM CDT for Dallas County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2021, 3:30 AM CDT (08:30 UTC)
- Expired
- Apr 13, 2021, 4:07 AM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 3:39 AM CDT | HAIL 0.75 | 2 Ene Cedar Hill, TX | REPORT FROM MPING: DIME (0.75 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1192 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
766 WUUS54 KFWD 130830 SVRFWD TXC113-130930- /O.NEW.KFWD.SV.W.0080.210413T0830Z-210413T0930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Fort Worth TX 330 AM CDT Tue Apr 13 2021 The National Weather Service in Fort Worth has issued a * Severe Thunderstorm Warning for... Southern Dallas County in north central Texas... * Until 430 AM CDT. * At 330 AM CDT, a severe thunderstorm was located over Cedar Hill, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is possible. * Locations impacted include... Dallas, Grand Prairie, Mesquite, Desoto, Cedar Hill, Duncanville, Lancaster, Balch Springs, Seagoville, Glenn Heights, Hutchins, Sunnyvale, Wilmer, Ovilla, Ferris, Combine and Cedar Hill State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection get inside a sturdy structure and stay away from windows. && LAT...LON 3255 9653 3255 9704 3265 9704 3279 9652 TIME...MOT...LOC 0830Z 255DEG 29KT 3259 9696 HAIL...1.00IN WIND...<50MPH $$ 92
1 follow-up statement
597
WWUS54 KFWD 130907
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
407 AM CDT Tue Apr 13 2021
TXC113-130917-
/O.CAN.KFWD.SV.W.0080.000000T0000Z-210413T0930Z/
Dallas TX-
407 AM CDT Tue Apr 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DALLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However small hail
is still possible with this thunderstorm.
LAT...LON 3255 9653 3255 9704 3265 9704 3279 9652
TIME...MOT...LOC 0904Z 255DEG 29KT 3267 9662
$$
92What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:09 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 13, 3:09 AM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 309 AM CDT Tue Apr 13 2021 ...New Long Term... .SHORT TERM... /Issued 122 AM CDT Tue Apr 13 2021/ /Overnight through Tuesday Night/ Model guidance is doing a pretty poor job with convective trends over the last several hours, but the 4z HRRR has finally caught on. Likely this is due to a misdiagnosis of the depth of the cold front which is impacting the location of strongest isentropic ascent in the various models. The latest RAP/HRRR/NAM are doing the best at highlighting an axis of isentropic ascent within an airmass that is convectively unstable above the frontal inversion. Forecasts are for this lift to shift northeastward through the overnight hours generally across and north of the DFW Metroplex and then gradually weaken by daybreak. PoPs have been adjusted for these trends during the next few hours. While we can't rule out a couple more strong to marginally severe storms with quarter size hail, most of this activity should stay weak. After sunrise rain chances will diminish across the area with generally a rain-free day. Some low PoPs will exist across the southeast zones ahead of the cold front and over the northwest zones late this afternoon ahead of another wave of isentropic ascent. The cold front is characterized by an inverted pressure trough across the state which means it will struggle to move southeast today with cold advection primarily situated across the northwest and western zones. Temperatures in this area will be the coolest and only reach the mid 60s for highs. Across the eastern zones the lack of a pronounced frontal inversion in this location will likely lead to some sunny skies behind the front. Thus high temperatures will be dependent on cloud cover over the central and eastern zones. We will advertise mid to upper 70s over this area, but it's possible that some 80s may occur in the eastern zones depending on the amount of afternoon sunshine. An approaching shortwave trough will invoke stronger southerly flow in the low level mass fields and isentropic lift will increase this evening. Model consensus places the highest PoPs across the northwest zones this evening, and then filling in across the central and eastern zones late evening and overnight. While elevated convection will occur and lead to some thunderstorm activity behind the front, instability will be limited for severe storms, but again small hail will be possible. Ahead of, or in the vicinity of the stalled front there will be more instability and thus there is a low-end severe weather threat across the southeastern zones. This risk looks better just east of the CWA where there will be more warm sector for storms to play in, but bears watching for now. Rainfall is probably welcome for many, but QPF with tonight's wave will only average 1/10 to 1/4 inch with some seeing none and others getting more than a half inch. Lows Tuesday night will again follow the trend of coolest temps in the west and northwest zones with low 50s, while low 60s are expected in the southeast zones. TR.92 && .LONG TERM... /NEW/ /Wednesday through Monday/ An active pattern will continue through the middle and latter parts of the week featuring below normal temperatures and several chances for rainfall. Despite the relatively high rain chances though, total rainfall amounts over the next week will generally be around an inch or less for most areas. Wednesday will feature cloudy skies with a frontal boundary draped to the south of the region. Weak isentropic ascent will persist north of the boundary across Central and North Texas which should be sufficient for scattered showers and perhaps a few thunderstorms. Better rain/storm chances should be tied to the frontal boundary south of our area. While the upper flow will be primarily zonal across the Southern Plains Wednesday into Thursday, it will feature modest 500 mb wind speeds with weak embedded impulses providing periodic waves of ascent across North Texas. Rain chances are expected to increase overnight Wednesday night as low level warm advection increases in response to a deepening trough over the western U.S. An upper low over the Great Lakes will rotate eastward sending a weak reinforcing shot of cooler air by early Thursday morning and this should shunt the better precipitation chances southward. This lull in rain chances will be brief as our western trough will begin to amplify resulting in pressure falls across West Texas late Thursday. Low level flow will become more southerly with strong warm advection overspreading the Southern Plains late Thursday night into Friday. This is when our rain/storm chances should be highest as PWs will approach 1.5". With a deepening surface low ahead of another decent cold front, there may be an axis of modest instability that develops Friday afternoon across parts of North Texas, so we'll have to keep an eye on the threat for stronger storms. At this time, the severe threat appears low. All of this activity should push south of the area by Saturday, but a lagging 850 mb front and persistent troughing to the west may lead to lingering showers into the first half of the weekend. We'll hang on to some low PoP Saturday and refine as necessary. Otherwise, the cool weather will continue into early next week. Dunn && .AVIATION... /Issued 122 AM CDT Tue Apr 13 2021/ /6z TAFS/ A batch of elevated storms and generally light rain will impact the Metroplex TAF sites within the next 2 hours from west to east, ending before sunrise as the isentropic lift winds down. Will carry VCTS and -RA in the forecast, but rain may be briefly heavy if a core of a storm tracks over an airport. Ceilings seem to be struggling to fall now, but this could change depending on the amount of rain and low level saturation that occurs overnight. Still prefer to back off on the MVFR forecast for tonight and Tuesday morning and will instead show a low VFR...but confidence isn't especially high on this part of the forecast. For Waco kept the mention of convection out of the forecast but did show MVFR CIGs after daybreak. TAF sites should be rain/thunder free during the daylight hours as the region will be in between waves of lift. Low VFR CIGs are forecast across the Metroplex area and MVFR CIGs at Waco in the morning will improve to VFR by afternoon. The next round of rain and elevated storms will arrive after sunset and will show VCTS in TAFs after 2-4z. CIGs should lower to MVFR and possibly IFR by daybreak Tuesday. Northerly winds at 10-15kt are expected through the period. TR.92 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 56 68 53 69 / 20 50 30 50 30 Waco 75 60 71 56 67 / 20 50 30 50 30 Paris 74 54 64 50 67 / 30 60 30 40 10 Denton 72 52 66 49 66 / 20 50 30 50 30 McKinney 74 54 66 50 68 / 20 60 20 50 20 Dallas 75 58 69 54 69 / 20 50 30 50 20 Terrell 77 57 67 52 68 / 20 60 30 50 20 Corsicana 77 60 69 54 69 / 20 60 30 50 30 Temple 74 59 72 55 68 / 20 50 30 50 30 Mineral Wells 70 53 66 50 65 / 30 50 40 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 12, 6:53 PM CDT, 8 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 653 PM CDT Mon Apr 12 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 653 PM CDT Mon Apr 12 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this evening across Central Texas. Large hail and damaging winds will be the primary threats. Storm chances will linger through the overnight hours across North and Central Texas. Marginally severe hail will be the main risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Storm chances will continue through much of the week across North and Central Texas. A few strong to severe storms will be possible south of I-20 and east of I-35 Tuesday night through Wednesday morning. Hail will be the primary threat. Additionally, a few strong storms capable of producing small hail will be possible along the Red River Tuesday night through Wednesday morning. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested through early evening across Central Texas.
In the hours before
Special weather statement, Apr 13, 1:08 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
108 AM CDT Tue Apr 13 2021
TXZ100-130645-
Young TX-
108 AM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YOUNG COUNTY UNTIL 145
AM CDT...
At 107 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Elbert, or 10 miles southwest of Olney, moving
northeast at 40 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Olney, Elbert and Newcastle.
LAT...LON 3340 9882 3339 9842 3325 9842 3307 9894
3310 9895 3329 9896
TIME...MOT...LOC 0607Z 239DEG 36KT 3320 9889
DunnSpecial weather statement, Apr 13, 1:55 AM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Fort Worth TX 155 AM CDT Tue Apr 13 2021 TXZ133-130730- Johnson TX- 155 AM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL 230 AM CDT... At 155 AM CDT, Doppler radar was tracking a strong thunderstorm over Joshua, moving east at 10 mph. Nickel size hail will be possible with this storm. Locations impacted include... Mansfield, Burleson, Cleburne, Keene, Joshua, Alvarado, Venus, Cross Timber and Briaroaks. LAT...LON 3255 9746 3255 9709 3239 9709 3241 9744 TIME...MOT...LOC 0655Z 268DEG 10KT 3246 9738 92
Special weather statement, Apr 13, 2:40 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
240 AM CDT Tue Apr 13 2021
TXZ118-133-130815-
Tarrant TX-Johnson TX-
240 AM CDT Tue Apr 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON AND
SOUTHEASTERN TARRANT COUNTIES UNTIL 315 AM CDT...
At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Arlington, Grand Prairie, Mansfield and Rendon.
LAT...LON 3274 9704 3256 9704 3255 9706 3255 9709
3253 9709 3248 9716 3257 9727
TIME...MOT...LOC 0739Z 230DEG 25KT 3255 9714
92Local storm report, Apr 13, 2:47 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM HAIL RANGER 32.47N 98.68W
04/13/2021 M2.50 INCH EASTLAND TX AMATEUR RADIO
&&Local storm report, Apr 13, 2:56 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
256 AM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM HAIL 2 NE MANSFIELD 32.59N 97.10W
04/13/2021 U1.00 INCH TARRANT TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, Apr 13, 3:19 AM CDT, 11 minutes before
Special Weather Statement National Weather Service Fort Worth TX 319 AM CDT Tue Apr 13 2021 TXZ118-119-133-134-130845- Ellis TX-Tarrant TX-Johnson TX-Dallas TX- 319 AM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON... SOUTHEASTERN TARRANT...NORTHWESTERN ELLIS AND SOUTHWESTERN DALLAS COUNTIES UNTIL 345 AM CDT... At 319 AM CDT, Doppler radar was tracking a strong thunderstorm over Mansfield, moving east at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Dallas, Arlington, Grand Prairie, Mansfield, Desoto, Cedar Hill, Duncanville, Lancaster, Midlothian, Glenn Heights, Red Oak, Cockrell Hill, Ovilla, Venus, Oak Leaf and Cedar Hill State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so closely monitor for additional information or possible warnings from the National Weather Service. && LAT...LON 3244 9711 3260 9719 3278 9682 3252 9670 TIME...MOT...LOC 0819Z 248DEG 22KT 3255 9707 92
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:27 PM CDT | Special Weather Statement | FWD | Stephens | 33 min |
| Apr 12, 10:32 PM CDT | Severe Thunderstorm Warning | FWD | Stephens, Young | 58 min |
| Apr 12, 11:04 PM CDT | Special Weather Statement | FWD | Palo Pinto | 26 min |
| Apr 12, 11:32 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| Apr 12, 11:40 PM CDT | Special Weather Statement | FWD | Young | 35 min |
| Apr 13, 12:42 AM CDT | Special Weather Statement | FWD | Palo Pinto | 33 min |
| Apr 13, 1:06 AM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Apr 13, 1:08 AM CDT | Special Weather Statement | FWD | Young | 37 min |
| Apr 13, 1:55 AM CDT | Special Weather Statement | FWD | Johnson | 35 min |
| Apr 13, 1:59 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 61 min |
| Apr 13, 2:40 AM CDT | Special Weather Statement | FWD | Tarrant | 35 min |
| Apr 13, 2:46 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 59 min |
| Apr 13, 3:19 AM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| Apr 13, 3:43 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 44 min |
| Apr 13, 4:11 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.